MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH¿; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH¿; INTRODUCER, CATHETER
Model Number 406965
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
Related manufacturing ref: 3008452825-2022-00194.Following the procedure, an attempt was made to pull back the catheter while the sheath was still in the inferior vena cava.Resistance was noted and it was advised to pull the equipment out under fluoroscopy.When attempting to pull the equipment back again, it was noted that the catheter was looped around the sheath and the catheter had sheared off part of the sheath when it was originally pulled back.All of the sheath pieces of the sheath were recovered with no consequences to the patient.
 
Additional Manufacturer Narrative
Two images were submitted for evaluation to product performance engineering.One image appears to show a non-abbott introducer sheath.A portion of the sheath has been fractured and detached and is not present in the photo.Specifically, the sheath appears to have been sliced lengthwise along the sheath.The other image appears to show an advisor hd grid catheter.A portion of the introducer sheath has been fractured and detached, and is caught on the splines of the advisor hd grid catheter.
 
Event or Problem Description
Further information revealed a non-abbott sheath was involved in this event, not a fast cath introducer.

Brand Name
FAST-CATH¿
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key13967889
Report Number3005334138-2022-00271
Device Sequence Number20097050
Product Code DYB
UDI-Device Identifier05414734203159
UDI-Public05414734203159
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K061015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number406965
Device Catalogue Number406965
Device Lot Number8093697
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer05/18/2022
Initial Report FDA Received Date03/31/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVISOR¿ HD GRID MAPPING CATHETER, SE
Patient SexUnknown